Arkansas, 2005Lightning Strike in Arkansas, May 23, 2005
May 23, 2005 · NWS LZK · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 23, 3:45 AM CST, 55 minutes earlier.
Area forecast discussion, May 23, 3:45 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 AM CDT MON MAY 23 2005
.SHORT TERM...TODAY THROUGH THURSDAY
MCS DEVELOPED OVER SOUTHEASTERN KANSAS EARLY THIS MORNING. MCS
INCREASED IN SIZE AND MOVE SOUTHEASTWARD INTO NORTHWESTERN ARKANSAS
AFTER MIDNIGHT. FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS NORTH OF
WALDRON TO RUSSELLVILLE TO BATESVILLE LINE AS OF 0900Z. SYSTEM WILL
CONTINUE TO PUSH SOUTHEASTWARD THIS MORNING. HAVE UNQUALIFIED POPS
OVER THE NORTHWESTERN SECTIONS THIS MORNING TAPERING DOWN TO CHANCE
POPS IN THE SOUTHEAST. THEN...BASICALLY CHANCE POPS FOR THIS
AFTERNOON. ARKANSAS WILL BE UNDER NORTHWESTERLY FLOW ALOFT DURING
THE SHORT TERM. ADDITIONAL H5 SHORTWAVES WILL PERIODICALLY AFFECT
THE FORECAST AREA THROUGH THURSDAY. HAVE GONE WITH SMALL POPS
TONIGHT THROUGH THURSDAY AS MODEL TIMING ON RAINFALL DEVELOPMENT
SOMEWHAT IFFY. ADDITIONAL MCS DEVELOPMENT MAY BE POSSIBLE DURING
NIGHTTIME HOURS OVER THE SHORT TERM PERIOD.
&&
.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
DANGEROUS NORTHWEST FLOW PATTERN ALOFT WILL CONTINUE THROUGH MOST OF
THE PERIOD ALTHOUGH IT MAY FLATTEN OUT TOWARD THE END. SEVERAL SHORT
WAVES WILL LIKELY MOVE THROUGH THE AREA. TIMING OF THESE VERY
DIFFICULT THIS FAR IN ADVANCE. KEPT THURSDAY NIGHT DRY FOR NOW
AS GFS SHOWS DRY AIR IN PLACE BUT PUT IN SLIGHT CHANCE POPS IN ALL
REMAINING PERIODS. IF GFS PATTERN FOR SUNDAY NIGHT
MATERIALIZES...WILL NEED MUCH HIGHER POPS AS A WARM FRONT MOVES IN
ALONG WITH A FAIRLY STRONG UPPER TROF FROM THE WEST BUT CONFIDENCE
IN THIS NOT THAT HIGH AT THIS TIME. SURFACE PATTERN SHOWS HIGH
PRESSURE TO THE NORTH MAINLY IN CONTROL SO THAT WOULD MEAN SLIGHTLY
COOLER THAN NORMAL TEMPS WHICH IS ABOUT WHAT WAS IN THE GRIDS SO
LITTLE CHANGE MADE TO TEMP AND DEW POINT GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 89 64 85 62 / 60 30 20 20
HARRISON AR 79 61 82 58 / 80 30 20 20
HOT SPRINGS AR 91 65 86 62 / 50 30 20 20
PINE BLUFF AR 90 65 86 62 / 40 30 20 20
MOUNTAIN HOME AR 78 61 82 58 / 80 20 20 20
MONTICELLO AR 91 65 87 63 / 40 30 20 20
SEARCY AR 87 62 84 61 / 60 20 20 20
MOUNT IDA AR 91 66 86 62 / 50 20 20 20
RUSSELLVILLE AR 87 64 84 61 / 70 30 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...22 / LONG TERM....29
Hazardous weather outlook, May 23, 4:00 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON MAY 23 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON MAY 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS NORTHERN AND CENTRAL
ARKANSAS THIS MORNING...POSSIBLY EXTENDING INTO PARTS OF SOUTHERN
ARKANSAS. A FEW SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE
HAIL WILL BE POSSIBLE. THIS COMPLEX OF THUNDERSTORMS SHOULD WEAKEN
LATER THIS MORNING.
NEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ALONG THE REMNANTS OF
THIS MORNINGS THUNDERSTORM COMPLEX. ANY OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
MORE THUNDERSTORMS COULD DEVELOP LATER TONIGHT IN NORTHWESTERN
ARKANSAS WHICH COULD MOVE SOUTHEAST ACROSS PARTS OF THE STATE.
ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NORTHWEST WINDS ALOFT WILL CONTINUE OVER ARKANSAS WITH SEVERAL UPPER
LEVEL LOWS MOVING THROUGH THE AREA. ANY OF THESE SYSTEMS COULD SET
OFF A COMPLEX OF THUNDERSTORMS WHICH COULD MOVE ACROSS PARTS OF
ARKANSAS. SOME SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS WILL BE POSSIBLE THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE TODAY. SPOTTER
ACTIVATION IS UNLIKELY TONIGHT.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK
29
Lightning, Baxter
- When
- May 23, 4:40 AM CST
- Where
- Baxter County, Buford
- Reported by
- NEWSPAPER
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Lightning struck a large tree, causing it to fall onto the roof of a nearby house. Only minor damage occurred.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Mexico, May 23 to 31, 20051 death · $30,000 · 2 events
- Storm Surge and High Wind in Maine, May 23, 2005$1.2 million · 52 kt wind · 4 events
- Hail and Damaging Wind in Ohio, May 23, 2005$150,000 · 0.75 in hail · 2 events
- Hail in Nebraska, May 23, 2005$49,000 · 1.75 in hail · 10 events
- Dust Storm in Indiana, May 23, 20051 injured · $50,000 · 1 event
- Flood and Lightning Strike in U.S. Virgin Islands, May 23, 2005$60,000 · 2 events
- Flood in Utah, May 23 to 30, 2005$50,000 · 1 event
- Tornado and Hail in Virginia, May 23, 2005$23,000 · F0 · 17 events
- Damaging Winds in Kansas, May 23 to 24, 200570 kt wind · 32 events
- Damaging Wind in Pennsylvania, May 23, 2005$30,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, May 23, 2005$15,000 · 70 kt wind · 14 events
- Hail in Colorado, May 23, 20052.75 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451288.